Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 41, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 1, 2001, 3:16 PM EDT for Columbia County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 3:16 PM EDT (19:16 UTC)
- Expired
- Jul 1, 2001, 4:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Columbia County, NY
The radar
The Albany radar (KENX), 52 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 10:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 1, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 011916 SVRALY NYC021-012015- BULLETIN - EAS ACTIVATION REQUIRED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 316 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COLUMBIA COUNTY IN EASTERN NEW YORK * UNTIL 415 PM EDT * AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF LIVINGSTON...OR ABOUT 10 MILES EAST OF SAUGERTIES...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANCRAM AT 320 PM EDT COPAKE AT 330 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$ LAT...LON 4214 7382 4201 7375 4201 7346 4218 7344
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:15 AM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 1, 11:15 AM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1115 AM EDT SUN JUL 1 2001
ANOTHER QUICK UPDT TO ADD WW 486 TO BAL OF DIST XCP
EXTRM SRN...WITH SMALL OVERLAP. SCT TSTMS ALG 20NNW KRUT-
KN66 ATTM...MORE CONVECTION INVOF CDFNT ALG LK ERIE.
.ALY...NY ERN...SEVERE THUNDERSTORM WATCH UNTIL 200 PM EDT
ZONES 32 33 38 42
SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT
ZONES 39>43 47>54 58>61
VT EXTRM SRN...SEVERE THUNDERSTORM WATCH TIL 4 PM ZONES 13 14
MA EXTRM WRN...SEVERE THUNDERSTORM WATCH TIL 4 PM ZONE 1
CT NW...NONE.In the hours before
Local storm report, Jul 1, 12:15 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1215 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1211 PM SPEIGLETOWN NY .88 INCH HAIL
07/01/01 RENSSELAERLocal storm report, Jul 1, 12:38 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1238 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
t
1200 PM LATHAM NY WIND DAMAGE
07/01/01 ALBANY SEVERAL TREES DOWNLocal storm report, Jul 1, 2:07 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
207 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM LATHAM NY WIND DAMAGE
07/01/01 ALBANY SEVERAL TREES DOWN
1211 PM SPEIGLETOWN NY .88 INCH HAIL
07/01/01 RENSSELAER
1211 PM SPEIGLETOWN NY .75 INCH HAIL
07/01/01 RENSSELAER
0151 PM WEST SAND LAKE NY 1 INCH HAIL
07/01/01 RENSSELAER
0151 PM AVERILL PARK NY .75 INCH HAIL
07/01/01 RENSSELAER
0153 PM POESTENKILL NY 1 INCH HAIL
07/01/01 RENSSELAER
0200 PM AVERILL PARK NY 2 INCH HAIL
07/01/01 RENSSELAERLocal storm report, Jul 1, 2:09 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
209 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM LATHAM NY WIND DAMAGE
07/01/01 ALBANY SEVERAL TREES DOWN
1211 PM SPEIGLETOWN NY .88 INCH HAIL
07/01/01 RENSSELAER
1211 PM SPEIGLETOWN NY .75 INCH HAIL
07/01/01 RENSSELAER
0151 PM WEST SAND LAKE NY 1 INCH HAIL
07/01/01 RENSSELAER
0151 PM AVERILL PARK NY .75 INCH HAIL
07/01/01 RENSSELAER
0153 PM POESTENKILL NY 1 INCH HAIL
07/01/01 RENSSELAER
0200 PM AVERILL PARK NY 2 INCH HAIL
07/01/01 RENSSELAERLocal storm report, Jul 1, 2:37 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
237 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM GUILDERLAND CENTER NY WIND DAMAGE
07/01/01 ALBANY TREES DOWN AND QUARTER
HAILLocal storm report, Jul 1, 3:03 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
303 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0244 PM GLEN NY WIND DAMAGE
07/01/01 MONTGOMERY TREES
0244 PM GLEN NY WIND DAMAGE
07/01/01 MONTGOMERY 2 TREES DOWN
0247 PM JOHNSTOWN NY WIND DAMAGE
07/01/01 FULTON SMALL TREES DOWN - DIME
HAIL
0257 PM ROTTERDAM NY WIND DAMAGE
07/01/01 SCHENECTADY LARGE TREES LIMBS DOWN
0300 PM COLONIE NY WIND DAMAGE
07/01/01 ALBANY NUMEROUS TREES DOWNThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:43 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 62 min |
| Jul 1, 12:00 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 60 min |
| Jul 1, 12:08 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 67 min |
| Jul 1, 1:11 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 79 min |
| Jul 1, 1:41 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 64 min |
| Jul 1, 2:10 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schenectady, Schoharie | 80 min |
| Jul 1, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 56 min |
| Jul 1, 2:42 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga | 63 min |
| Jul 1, 2:57 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 78 min |
| Jul 1, 3:24 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 66 min |
| Jul 1, 3:32 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 58 min |
| Jul 1, 3:38 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.